Anyone still online? I have a blood pressure question/Intuniv

Discussion in 'General Parenting' started by Jules71, May 18, 2011.

  1. Jules71

    Jules71 Warrior Mom since 2007

    My difficult child had his Intuniv increased from 2 mg to 3 mg on Sat. Today is day 4. He takes it first thing in the morning. Today he is very lethargic. I just checked his BiPolar (BP) with my cuff and got the following:

    73/47, HR 74
    66/38, HR 57 (this one he was lying down)

    He is 9 yrs old. 62-65 lbs.

    This seems scary low to me - but I don't know what his baseline reading is. I googled normal ranges for kids and this seems low according to those. Any ideas/suggestions? I don't want to panic - but I am.

    Any advice?
     
  2. Jules71

    Jules71 Warrior Mom since 2007

    Well I called our free nurse line thru our insurance and she asked questions and took info and then made a recommendation for me to call his primary doctor "within" 8 hours.

    So then I called the on-call doctor and she told me to give him 2 mg tomorrow and call the office. She said it is low but not dangerously low. How scary especially since I cannot really watch him tonight because he is sleeping. Freaking me out.

    The good news is his pediatrician is out on vacation the rest of the week and I found out there is an "AHDH expert doctor" in that office who I should request to see. That is good info I didn't have before and it might be just what we need because we feel like we are at the end of the road with the other doctor.

    Now let's just get thru this night.
     
  3. pepperidge

    pepperidge New Member

    I think you will be ok. Not that I am a doctor or anything. You've done the right things. I think though you should not discontinue the medication outright though, I think you need to titrate down.

    Do you like what it is doing behavior wise? I hated that medication.
     
  4. Jules71

    Jules71 Warrior Mom since 2007

    With 1mg and then 2mg almost all of the nightly rages stopped or at least decreased in severity. Coincidence or medication? I never know. With the increase to 3mg (which was only 4 days) he was moodier, more forgetful, and decreased appetite - one night woke up and had hard time getting back to sleep. Coincidence or medication? Again, I never know for sure. He could be coming down with a cold/not feeling good, or it could be the medication. I am sick to death of the medication stuff.

    What was your experience with Intuniv Pepperidge?
     
  5. TerryJ2

    TerryJ2 Well-Known Member

    Way To Go! The rages are almost gone! Seems like 2 mg is the way to go.
    Glad you're getting a new ADHD expert out of this.
    So sorry for the sleepless night.
    {{hugs}}
     
  6. DDD

    DDD Well-Known Member

    I've had no experience with the medication but I'm sure I read that it is like Tenex and lowers blood pressure
    which absolutely means that titration is necessary. GFGmom took difficult child off Tenex cold turkey and he ended up in the hospital due to low BiPolar (BP). by the way, we had great results with Tenex so hope your good results continue. DDD
     
  7. Jules71

    Jules71 Warrior Mom since 2007

    Just got back from the appointment. It was a little disappointing because they only scheduled us for 10 minutes. What can be done in 10 mins? Anyway, I gave her a brief rundown of his medication history (in spreadsheet format) and she said to stop the 3mg and stay on the 2 mg Intuniv. Then she added 2.5 mg's of methylphenidate to be taken around 3-4 pm. She also said she will consult with his regular doctor about referring him for an Autism Spectrum Disorders (ASD) evaluation (at the same place we initially got the ADHD and ODD diagnosis). I mentioned it - she agreed it might be a possibility. She also talked about possibly adding a low dose of antidepressant. I want less medications not more! These are all things we have talked about before.

    One thing difficult child just said to me as we were driving home was he doesn't feel sick in the car in the mornings. He always does in the afternoons/evenings. He also talked about how nice mornings are outside (the sun, the cool temperature, etc.). He hates when it is sunny and warm when I pick him up from school. So what is that? His medication working in the am, but not working in the pm? Interesting.
     
Loading...